Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 244, NWS Morristown, TN

December 10, 2004Bledsoe County, Rhea County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Dec 10, 2004, 1:21 PM CST for Bledsoe County, Rhea County, Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 10, 2004, 1:21 PM CST (19:21 UTC)
Expired
Dec 10, 2004, 1:45 PM CST
In force
24 min
Issued by
NWS Morristown, TN
Area
Counties, with a storm outline in the text

Counties Bledsoe County, TN, Rhea County, TN

The radar

The Northeast Alabama radar (KHTX), 119 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.4 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2004-12-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 137 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2004-12-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
137 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
557 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 10, 9:15 AM CST, 4 hours 6 minutes earlier.

Area forecast discussion, Dec 10, 9:15 AM CST, 4 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
1015 AM EST FRI DEC 10 2004

.DISCUSSION...
CURRENT SURFACE ANALYSIS SHOWS A BROAD AREA OF LOW PRESSURE OVER THE
UPPER OHIO RIVER VALLEY WITH SCATTERED SHOWERS AND TSTORMS OVER THE
FORECAST AREA. THIS CONVECTION HAS DEVELOPED IN RESPONSE TO VERY
COLD TEMPS ALOFT...WHICH HAS ALSO CREATED A THREAT FOR LARGE HAIL IN
A FEW TSTORMS THIS MORNING. THIS UPPER-LEVEL TROUGH WILL CONTINUE TO
DEEPEN OVER THE TN RIVER VALLEY TODAY AND TONIGHT...WITH SCATTERED
CONVECTION CONTINUING THIS AFTERNOON WITH THE POSSIBILITY OF LARGE
HAIL. WILL PLAN TO UPDATE THE ZONES THIS MORNING MAINLY TO REMOVE
MORNING WORDING AND TO PLACE MORE EMPHASIS ON TSTORM POTENTIAL.
&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

DMG
Hazardous weather outlook, Dec 10, 10:30 AM CST, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
1130 AM EST FRI DEC 10 2004

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-111000-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
1130 AM EST (1030 AM CST) FRI DEC 10 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA.

.DAY ONE (TODAY AND TONIGHT)...

VERY COLD TEMPERATURES ALOFT WILL CREATE THE POSSIBILITY OF SEVERE
THUNDERSTORMS WITH LARGE HAIL THIS AFTERNOON. THESE COLD
TEMPERATURES WILL ALSO BRING SNOW SHOWERS ACROSS THE HIGHER
ELEVATIONS AFTER MIDNIGHT TONIGHT...MAINLY ABOVE 2500 FEET.

.DAYS TWO THROUGH SEVEN (SATURDAY THROUGH THURSDAY)

AS A COLD UPPER-LEVEL LOW PRESSURE AREA MOVES OVER THE SOUTHERN
APPALACHIANS ON SATURDAY...SNOW SHOWERS WILL CONTINUE ACROSS THE
HIGHER ELEVATIONS ABOVE 2000 FEET. ACCUMULATIONS OF ONE TO THREE
INCHES WILL BE POSSIBLE IN THE HIGHER ELEVATIONS BY SATURDAY
EVENING. ACROSS THE VALLEYS... A MIXTURE OF RAIN AND SNOW SHOWERS
WILL BE POSSIBLE WITH LITTLE OR NO ACCUMULATIONS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON FOR HAIL REPORTS...
AND AGAIN ON SATURDAY FOR SNOW REPORTS IN THE HIGHER ELEVATIONS.

PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/MRX.

DMG

In the hours before

Local storm report, Dec 10, 11:39 AM CST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1239 PM EST FRI DEC 10 2004

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 AM     HAIL             3 SW MARYVILLE          35.72N 84.01W
12/10/2004  0.75 INCH        BLOUNT             TN   DEPT OF HIGHWAYS

            PENNY SIZE HAIL 3 SW OF MARYVILLE. REPORTED BY TDOT.

0945 AM     HAIL             3 S MARYVILLE           35.70N 83.97W
12/10/2004  0.75 INCH        BLOUNT             TN   LAW ENFORCEMENT

            DIME SIZE HAIL SOUTH OF MARYVILLE. REPORTED BY SHERIFFS
            OFFCICE.

&&

MEP
Local storm report, Dec 10, 1:15 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
215 PM EST FRI DEC 10 2004

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     HAIL             LOUDON                  35.74N 84.36W
12/10/2004  1.00 INCH        LOUDON             TN   LAW ENFORCEMENT

&&

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 10, 8:31 AM CSTSevere Thunderstorm WarningMRXBlount29 min
Dec 10, 8:53 AM CSTSevere Thunderstorm WarningMRXSevier52 min
Dec 10, 1:00 PM CSTSevere Thunderstorm WarningMRXLoudon30 min
Dec 10, 1:27 PM CSTSevere Thunderstorm WarningMRXHawkins33 min
Dec 10, 1:33 PM CSTSevere Thunderstorm WarningMRXLoudon12 min
Dec 10, 1:40 PM CSTSevere Thunderstorm WarningMRXMcMinn35 min
Dec 10, 1:46 PM CSTSevere Thunderstorm WarningMRXBledsoe, Rhea14 min
Dec 10, 2:01 PM CSTSevere Thunderstorm WarningMRXMeigs, Roane29 min
Dec 10, 2:11 PM CSTSevere Thunderstorm WarningMRXSullivan34 min
Dec 10, 2:15 PM CSTSevere Thunderstorm WarningMRXBlount30 min
Dec 10, 2:36 PM CSTSevere Thunderstorm WarningMRXRoane24 min
Dec 10, 3:17 PM CSTSevere Thunderstorm WarningMRXKnox28 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.